Hail, Scott
- When
- May 27, 2:50 AM CST
- Where
- Scott County, 2 mi NW of Ludlow
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.833, -88.433
17 hail, 8 thunderstorm wind, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 27, 2:00 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN MAY 27 2001 UPPER LOW CONTINUES TO PIVOT OVER THE MID WEST. MODELS CONTINUE FORECAST TREND SHIFTING THIS SYSTEM EWD INTO THE NE U.S. MONDAY. UPPER RIDGE POSITIONED NEAR THE ROCKIES WILL ALSO SHIFT EWD...ALLOWING WEAK 850 MB RIDGE CURRENTLY OVER SOUTH CENTRAL/SE STATES TO SHIFT EWD FOR A MORE SLY COMPONENT TO LOW LEVEL FLOW OVER THE FORECAST AREA. FRONT THAT MOVED THROUGH THE AREA A COUPLE OF DAYS AGO HAS BEGUN A NWD SHIFT AND WAS LOCATED FROM SE AR ACROSS CENTRAL MS THIS MORNING. MSAS DATA SHOWS SURFACE CONVERGENCE IN VICINITY OF BOUNDARY AND DISTINCT DESTABILIZATION SOUTH OF THE BOUNDARY. RADAR ECHOES ALSO DEVELOPING NEAR BOUNDARY. THIS BOUNDARY WILL CONTINUE TO LIFT NWD AS SURFACE DEWPOINTS INCREASE FROM THE S. MODELS AGREE THAT SERIES OF SHORTWAVE TO MOVE ACROSS AREA THROUGH THE FORECSAT PERIOD BUT IN SIGNIFICANT DISAGREEMENT ON INTENSITY AND TIMING OF SYSTEMS. WILL SEE SHORTWAVE MOVE INTO REGION TODAY WITH GOOD INCREASES IN 250 MB DIVERGENCE THIS AFTERNOON. AIR MASS TO CONTINUE TO DESTABILIZE. ALTHOUGH BEST INSTABILITY WILL BE SRN AREAS...WILL MENTION POSSIBILITY OF SEVERE STORMS CENTRAL AND N DUE TO SURFACE BOUNDARY LOCATION. MODELS SUGGEST BRIEF JET INTENSIFICATION OVERNIGHT AS NEXT SHORTWAVE APPROACHES BUT AVN LOOKS WAY OVERDONE ON STRENGTH OF DYNAMICS. WILL SEE WARM FRONT DEVELOP EWD INTO THE FORECAST AREA TONIGHT. SURFACE LOW OVER MIDWEST STATES TO SHIFT EWD AS UPPER LOW MOVES E AND ASSOCIATED BOUNDARY WILL DRAPE OVER THE LOWER MS VALLEY... EXTENDING WWD TO PERSISTENT SURFACE LOW OVER WRN TX. WILL BE DIFFICULT TO TIME SHORTWAVE MOVEMENTS THROUGH THE REGION BUT FRONT FORECAST TO PERSIST ACROSS THE FORECAST AREA THROUGH MID WEEK UNTIL COLD FRONT APPROACHES FROM THE W THU MORNING. MODELS CURRENTLY STALL BOUNDARY CENTRAL SECTIONS THROUGH MONDAY NIGHT...SHIFTING IT INTO NRN MS TUE. AVN SHIFTS BOUNDARY BACK AND FORTH OVER THE REGION THROUGH WED NIGHT...MOVING COLD FRONT IN THU. MRF AND NOGAPS SHOW DRYING BEHIND THE FRONT FRIDAY AND SATURDAY. PRELIM NUMBERS: JAN 85/67/85/67 4444 MEI 86/67/85/66 4444 .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT SAT MAY 26 2001 NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
17 hail, 8 thunderstorm wind, 3 tornado. Local standard time, as filed.
Trees were blown down throughout the county, especially in and around the town of Newton. Several buildings in Newton sustained wind damage, and a few power lines were blown down. Three vehicles were damaged in Newton by a tree that was blown down on top of them.
Hail as large as half dollars caused damage to roofs and cars in northern sections of Kosciusko.
Portions of Kosciusko had hail as large as golfballs, which caused roof damage to buildings and cars in the city.
Several power lines were blown down along Highway 19.
Hail up to golfball size caused damage to a few roofs of buildings in a rural area.
Several trees were blown down near Highway 500.
Hail up to quarter size broke a window at a business. The hail also broke windows of several cars, and caused damage to cars at an automobile dealership.
Trees were blown down in various portions of the county. Several signs were damaged at businesses in Cleveland. The roof air conditioner on the Emergency Operations Center building was blown over by the wind.
Several large limbs were blown down, and a large tree was blown down across Highway 7.
A small tornado was filmed by a television news crew as at stayed on the ground for about 5 minutes in open country west of Shaw.
Several power lines and a transformer were damaged by this small tornado as it stayed on the ground for a few minutes.
This F0 tornado stayed on the ground for only about 3 minutes. A house trailer was severely damaged as it was lifted off of its blocks. A barn was damaged, and several trees were uprooted.
Several trees were blown down in a rural area.
A home sustained damage when a large tree fell on it. A vehicle was damaged by a fallen tree. Several power lines were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245416, 5245418, 5245417, 5245419, 5245420, 5245421, 5245471, 5245476, 5245472, 5245473, 5245474, 5245475, 5245477, 5245480, 5245479, 5245478, 5245481, 5245483, 5245484, 5245482, 5245485, 5245486, 5245487, 5245488, 5245489, 5245490, 5245562, 5245561.